advertisement
Question
Posted by: joey | 2007/08/04

meds

Hi CS. Last october I went into a depression and the doctor put me on to Remeron. He prescribed this because I generally suffer from anxiety and I could'nt sleep. Previous to the remeron I was taking eglynol daily. I had to stop taking this when I went on to the remeron. Anyway, remeron helped me so much (depression went) - and it works so well for everything (sleeping, anxiety & depression) - with the only disadvantage being weight gain. The doctor said that I had to be on it for 8 months. I decided that I did'nt want to go back to the doctor and started to ween myself off the meds - taking every second day, every third day and now every 4th day. I actually have no idea if this is the way to do it so my question is, is this the correct way? I'm also quite nervous about stopping it altogether as I know that my anxiety will come back. I dont want to take tranquillisers and eglynol worked for me as it really does'nt make you feel sort of out of touch with the world at all. Only thing was was that my periods stopped completely when I was taking eglynol - started again when I stopped. I was also always stiff. What other medication can be used for anxiety - I would describe myself as having GAD.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I hacve never fancie Eglonyl, an odd drug, not favoured in many other countries, but beloved by many SA doctors, especially GP. Remeron is likely to hav e been far more effective for you, as apparently it was. Its generally advised that one stay on ANY antidepressant that's working for 6 to 9 months at least, till there's a better chance that the chemistry has corrected itself enough to stay corrected, before coming off it. Then your plan for coming off the drug sounds reasonable.
Now, the fact that you "know my anxiety will come back" makes it more likely to return, though actually that need not happen at all. Maybe some CBT counselling would help, to give you the psychological tools to handle anxiety and depression well, even without meds, and to help to mprevent recurrences

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: joey | 2007/08/06

Hi - Remeron for me was a really great medication. It sorted out all of my problems re depression and sleepless nights. As I am an anxious person remeron helped because it has a mild tranquilizer in it I believe. Oh and it does'nt seem to affect your libido as do other antidepressants so all round it is really a good one except for the weight gain. I slowly gained about 5 or 6 kgs over the 8 month period of my taking it - which for me is alot as I'm short and I'm not used to being overweight at all. I went up a size in my clothes. You don't get a bigger appetite - you just gain weight. I was feeling so bad before I started taking it I was'nt bothered about the weight gain. Now that I'm coming off it I'm sure that the extra weight will go over time.

Reply to joey
Posted by: GrapefruitFantasy | 2007/08/04

Hi! Just one question: did you gain a lot of weight on Remeron? I'm considering using it, but i'm scared of the weight gain.
Thanks!

Reply to GrapefruitFantasy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement